Texas, 2010Heavy Snow in Texas, February 11, 2010
February 11, 2010 · NWS MAF · 2 events in 2 counties and zones
Strong lift ahead of a potent upper level storm system resulted in a mix of wintry precipitation across southeast New mexico and west Texas. Mainly snow fell in elevations above 6000 feet in the Guadalupe Mountains, while a mix of rain and sleet turned to snow across the southeast New Mexico plains, northern Permian Basin and western Low Rolling plains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong lift ahead of a potent upper level storm system resulted in a mix of wintry precipitation across southeast New mexico and west Texas. Mainly snow fell in elevations above 6000 feet in the Guadalupe Mountains, while a mix of rain and sleet turned to snow across the southeast New Mexico plains, northern Permian Basin and western Low Rolling plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 10, 11:49 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Feb 10, 11:49 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1149 PM CST WED FEB 10 2010
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
EXPECT CEILINGS TO DROP TO THE MVFR CATEGORY AT MOST TAF SITES
THROUGH 11/10Z...THEN INTO IFR CATEGORY AS PRECIPITATION INCREASES
OVERNIGHT AHEAD OF AN UPPER LEVEL STORM SYSTEM APPROACHING THE
REGION. PRECIPITATION WILL START OUT AS A MIX OF RAIN AND
SLEET...THEN TRANSITION TO SNOW AND SLEET MOST LOCATIONS AFTER
11/09Z. VFR VISIBILITIES WILL DROP TO MVFR LEVELS WITH THE INTI AL
PRECIPITATION...BUT COULD DROP TO IFR AT CARLSBAD...HOBBS...WINK
AND MIDLAND WHERE SNOW WILL BE MORE PREVALENT. THE PRECIPITATION
WILL LESSEN FROM WEST TO EAST DURING THE MORNING...BUT AT LEAST
MVFR CEILINGS WILL LAST INTO THE AFTERNOON AT MOST TAF SITES. 67
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING UNTIL 2 PM MST THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WINTER WEATHER ADVISORY UNTIL 2 PM MST THURSDAY FOR THE
FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
TX...WINTER STORM WARNING UNTIL 2 PM MST THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
WINTER WEATHER ADVISORY UNTIL 3 PM CST THURSDAY FOR THE
FOLLOWING ZONES... ANDREWS...BORDEN...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&Hazardous weather outlook, Feb 10, 3:08 PM CST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 PM CST WED FEB 10 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-112115-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
308 PM CST WED FEB 10 2010 /208 PM MST WED FEB 10 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE WILL BE A GOOD CHANCE OF SNOW IN THE GUADALUPE MOUNTAINS
TONIGHT...ESPECIALLY ABOVE 6000 FEET. SNOWFALL AMOUNTS OF 3 TO 5
INCHES OF SNOW ARE EXPECTED AND A WINTER STORM WARNING IS IN
EFFECT TONIGHT INTO THURSDAY MORNING.
THERE WILL BE A MIX OF RAIN...SLEET AND SNOW TONIGHT OVER MUCH OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO...EXCEPT OVER THE PRESIDIO
VALLEY AND BIG BEND REGION WHERE RAIN IS EXPECTED. SNOW
ACCUMULATIONS WILL BE LESS IN AREAS WHERE MORE SLEET FALLS...BUT
SOME ACCUMULATION OF SLEET AND SNOW IS EXPECTED...ESPECIALLY ALONG
AND NORTH OF A VAN HORN TO ALPINE TO MIDLAND TO COLORADO CITY
LINE. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE ABOVE
MENTIONED AREAS FROM MIDNIGHT CST INTO THURSDAY MORNING. SNOW AND
SLEET ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. AT THIS TIME...
THE HEAVIER PRECIPITATION AMOUNTS ARE EXPECTED GENERALLY ALONG AND
NORTH OF THE INTERSTATE 20 CORRIDOR.
AS TEMPERATURES DROP THIS EVENING AND OVERNIGHT...SOME ICY
CONDITIONS COULD DEVELOP ON ROADWAYS. MOTORISTS ARE URGED TO SLOW
DOWN AND USE CAUTION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A MIX OF RAIN...SLEET AND SNOW WILL PERSIST ACROSS MUCH OF SOUTHEAST
NEW MEXICO AND WEST TEXAS THURSDAY MORNING...WITH PORTIONS OF
SOUTHEAST NEW MEXICO...THE PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS LIKELY SEEING PRECIPITATION CHANGE TO SNOW. SOME ROADWAYS
MAY BECOME SLICK SNOW AND SLEET ACCUMULATIONS ARE EXPECTED.
MOTORISTS
ARE URGED TO SLOW DOWN AND USE CAUTION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
Heavy Snow, Dawson
- When
- February 11, 3:00 AM CST to 1:30 PM CST
- Where
- Dawson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 32.743, -101.948 (the zone’s center; the record gives no point)
Four inches of snow was reported by a trained spotter in Lamesa.
Heavy Snow, Scurry
- When
- February 11, 3:00 AM CST to 4:00 PM CST
- Where
- Scurry forecast zone
- Reported by
- County Official
- Coordinates
- 32.746, -100.916 (the zone’s center; the record gives no point)
Five inches of snow was reported in Snyder.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Texas, February 11 to 12, 20101 death · 8 injured · $48 million · 40 events
- Heavy Snow in Mississippi, February 11 to 12, 2010$18 million · 36 events
- Avalanche in Colorado, February 11, 20101 death · 1 injured · 1 event
- High Wind in Oregon, February 11, 20101 death · 70 kt wind · 2 events
- Cold in Kentucky, February 11, 20101 death · 1 event
- Heavy Snow in Louisiana, February 11 to 12, 2010$1.8 million · 9 events
- Heavy Snow and Winter Weather in Texas, February 11, 20101 injured · $150,000 · 20 events
- Heavy Snow and Winter Weather in Texas, February 11 to 12, 201021 events
- Heavy Snow and Winter Weather in Oklahoma, February 11 to 12, 201021 events
- Winter Weather in Arkansas, February 11 to 12, 201018 events
- Heavy Snow and Winter Weather in Louisiana, February 11 to 12, 201017 events
- Winter Storm and Winter Weather in Louisiana, February 11 to 12, 201012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211174, 211175.